Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking Omnacortil for hormones, diabetic, undergone anzioplasty. How can i get rid of diabetes ?

I am taking Omnacortil ( Wysolane) 25mg since past 10 years as my Adrenal glands are not producing required hormones Now I have developed diabetes and is on insulin dose of 20 + 12 Mng & Evng I am 68 year old Pls reply whether the diabetes is due to steroid s side effect or is independent. I also met with an accident and my right foot is damaged. I already have gone thro Enzoplasty and one strand is there about 5 yr back. I am a light smoker with abt 10 cigaretes a day. Pls suggest How can i get rid of diabetes ? Pls email at YYYY@YYYY Thanks RSGupta Gwalior India
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
A side effect of steroids is their impact on insulin. Steroids increase the insulin resistance in the person making the insulin less effective.  If you don’t have diabetes and your pancreas is able to make additional insulin, your blood glucose will stay within a normal range. If the pancreas can’t make enough insulin to keep your blood glucose within a normal range while you are taking steroids, you develop steroid induced diabetes,as it has happened in you.
Since you can't stop steroids,you have to continue taking insulin.
What to do...
Quit smoking
Start taking METFORMIN to reduce your insulin resistance,but after consulting your doctor.
Restrict sweets and your calorie intake and try to reduce your weight.
Do exercises whatever is possible for you.
I hope it helps
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor